Some harmful effects of self medication

Self medication is very common in our world today just because it is so easy to get to our various pharmacy stores and but an over-the-counter-drugs. But little or less attention are been given to the harmful effects that is associated with this act. In many cases, the proper dosage of the drug is overlooked and this can lead to an abuse of that drug and possible addiction. Now, what is self medication?



For a professional definition, self medication can be defined as when a person administers drugs to himself/herself for symptoms he or she is experiencing, without the assistance or consult of a doctor or physician.

Self medication is often carried out whenever a person wants to treat a disorder that arises from self diagnosis. The popular and most widely used self medicated substances are dietary supplements and over-the-counter-drugs used to treat common health issues at home. The main reason the prompts this action, is just because the drugs does not really requires the prescription of a doctor before you can obtain them, you can just easily walk up to your pharmacy stores and get them. Most people indulge in self medication just because they want to shy away from the cost of going to  hospital and consulting a doctor. But the sad news is that there are many side effects of self medication which can actually endanger your health. Some of them are as follows:

Some consequences of self medication

1. Wrong diagnosis
Not all headaches are just mere headaches, so taking an over-the-counter-drug that soothes headache might not actually be the solution to the problem. At most times, when you eventually realise that you need to go the hospital, the underlying cause of the headache might have progressed to an advance stage.

2. Masking the signs of a serious condition
Over-the-counter-drugs might have the capacity of relieving pains temporarily. As a result, they can only hide the real problem that needs to be dealt with from the root. You should not be experiencing headaches, shoulder pain, stomach pain or back pain regularly. Even when you feel better after taking a painkiller, have you sit to ask yourself, why did the pain resurfaces so soon? My advice is that you should consult a doctor and save yourself some hassles and effect of self medication.

3. Risk of abuse and addiction
Since it is so easy to purchase an over-the-counter-drug, users may completely rely on them and reach out to them whenever they are experiencing any discomfort. Also like i stated earlier, the right dosage is often overlooked which can lead to an abuse of the drug and a possible addiction.

4. Accidental overdose
Accidental overdose occurs when a user consumes more than the recommended medical dosage. Some people may be more sensitive to certain medications, so a dose that is still within the range of acceptable medical use may be too much for them. This can eventually result in toxicity, which may lead to death.

I will like to advice you to abstain from the act of self diagnosis and self treatment, always consult your doctor whenever you see are experiencing a symptom. By doing this, you will be saving yourself from the harmful effects of self medication.
Some harmful effects of self medication Reviewed by Chibuzor Aguwa on 9/22/2016 07:01:00 pm Rating: 5

No comments:

Created by Chibuzor Aguwa

Contact Form

Name

Email *

Message *

Powered by Blogger.